Intoxication - amphetamines or sympathomimetics

Alternative names
Sympathomimetic intoxication; Amphetamine or sympathomimetic intoxication; Intoxication - uppers

Definition

Amphetamine or sympathomimetic intoxication describes the state that occurs with the use of amphetamines or sympathomimetic drugs. Intoxication can readily lead to overdose with severe or fatal toxicity.

Symptoms include: high blood pressure, rapid heart rate (tachycardia), increased body temperature, agitation, stroke, seizures, cardiac arrhythmias, coma, and death.

 

Johns Hopkins patient information

Last revised: December 8, 2012
by Brenda A. Kuper, M.D.

Medical Encyclopedia

  A | B | C | D | E | F | G | H | I | J | K | L | M | N | O | P | Q | R | S | T | U | V | W | X | Y | Z | 0-9

All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.